Stability charateristics of a tri-taper journal bearing: A linearized perturbation approach

Rammohan S. Pai, D. Shrikanth Rao, B. Satish Shenoy, Rammohan S. Pai

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

In this paper, the stability characteristics of a tri-taper journal bearing is analyzed theoretically. The time dependent form of Reynolds equation in two dimensions for incompressible fluid is solved numerically by finite difference method, satisfying the Reynolds boundary conditions. Dynamic coefficients are determined using the method of linearization of bearing reactions. A study with various ramp size's and L/D ratio's predicts that a bearing with higher ramp size and higher L/D ratio results in an increased mass parameter and improved stability margin of the bearing.

Original languageEnglish
Title of host publication1st International Brazilian Conference on Tribology, TriboBR-2010 and ITS - IFToMM 2010 - 2nd International Tribology Symposium of IFToMM
Pages336-349
Number of pages14
Publication statusPublished - 2010
Event1st International Brazilian Conference on Tribology, TriboBR-2010 and 2nd International Tribology Symposium of IFToMM, ITS - IFToMM 2010 - Copacabana, Rio de Janeiro, Brazil
Duration: 24-11-201026-11-2010

Conference

Conference1st International Brazilian Conference on Tribology, TriboBR-2010 and 2nd International Tribology Symposium of IFToMM, ITS - IFToMM 2010
CountryBrazil
CityCopacabana, Rio de Janeiro
Period24-11-1026-11-10

All Science Journal Classification (ASJC) codes

  • Process Chemistry and Technology

Fingerprint Dive into the research topics of 'Stability charateristics of a tri-taper journal bearing: A linearized perturbation approach'. Together they form a unique fingerprint.

Cite this